Hello..I went of methdone almost 1 and 1/2 years ago..I drank alot of green tea. 10 to 15 cups aday..That seem to help me flush it out of my body..It was the worst experence of my life..At 4 months clean, I didn't feel to bad(but had no evergy). Went back to my doc and he put me on oxy's..Now I'm trying to get off hrdrocodone..All for pain..Best of luck..And it will get better.
This is a great place for help..
Hang in there...you have come SO far!!! The only thing that helped me with sleeping was some Restoril (a mild prescription sleeping pill), even so-I did not sleep many hours for the first month of no meth. It does get better though...in the end (after about 1.5-2 months), valium helped me a lot.-taken only when necessary of course. I also smoked lots of pot and hash to help with sleeping. Not exactly the 'all natural way' but it worked. If you can force yourself to go the the gym and work up a sweat, then take a long sauna, go to yoga classes or jog around the block- this will speed up recovery and ultimately help you sleep longer & sounder. Acupuncture is also great-just be honest about what your going through and a good acupuncturist can really help you out. Just keep up the good work- every week will get easier/ after 3 months, you will definitely notice a big improvement physically & psychologically.
All the best, Robyn.
Green tea is a type of regular tea. It is not a detox tea. Actually, green tea is high in caffeine and I wouldn't recommend it due to anxiety. The water that was taken with the tea is probably most responsible for the flushing of the body.
I have been taking methadone for pain for about four years. Now that I have been "cured" of the pain (I had some cancerous tumors removed finally!!), I no longer have the need to be on all this medication. I was on 80 mg. of methadone a day which I cut in half about 6 weeks ago. No withdrawals. About 4 weeks ago, I cut that dosage in half again. I am now at 20 mg. a day. I can't seem to go below that point without triggering a whole bunch of weird symptoms. I have anxiety attacks, profuse sweating, chills, lack of concentration, "itchiness", random deep body aches, deep, black depression and shortness of breath. I can't determine what is withdrawal and what is some other weird thing. Yesterday, I started getting headaches. I have tried to cut the 20 mg. dose to 15 mg. and I go nuts. So now I'm trying to cut it by 2.5 mg. decreases. I have done this the last couple of days with very little symptom...except headache and dry eyes. Are these all normal...is there no end to the list of stuff this methadone can trigger? When will I ever be off this stuff. Does the detox tea work? Can I do this on my own? Please, some practical advice or personal stories.
I agree....when below 20mg- you really start too feel it. I am on 24mg...I have tried to go down to 18mg but I felt too sick. I plan on reducing by 2 mg/week until I hit 18mg...then I will decrease by 1mg/week. I might have to do every 2 weeks at the lower doses. I wish I could come up with a magic solution but discomfort is inevitable. Under 15mg is going to be hard but 0mg will be interesting to say the least. It doesn't hit you until you have taken nothing for a couple of days due to the long life of methadone. Keep drinking water water water when your coming off of it to flush system (and rehydrate from diarrhea)....sit in a sauna and sweat.....Personally I am not going to rush it. I need to be 101% ready psychologically. If its already a huge thing in your head- it will be. If you take it in stride, its do-able. I have done it . Now I 'just' need to do it again and stay off of EVERYTHING.
All the best, Robyn
Sorry, I am not posting with any answer, but I just wanted to say that you all deserve a medal for your strong wills and determination. My hat is off to you. You may have seen my other posts here, I was in a relationship with someone that went into a methadone clinic as a means to an end to a 4 year vicodin addiction (not for pain). The methadone clinic was explained as a detox program, but then once she was on it for 4 months and was supposed to start the weaning off part, that's when we discovered the addiction factor of methadone. Gradual tapering off is the best way to attempt it, she was going down 1 mg per two weeks - pretty darn gradual, and she still couldn't do it. She even went on antidepressents to help, but when she went down only 3 mg, she was freaking out and decided to go back up. Then she found a website about methadone and the people in the forum there promote staying on it forever. They actually compare methadone to insulin, and when people go there asking questions about detoxing they get angry at calling it "detoxing" ("you wouldn't detox from insulin would you?") and they give the person reasons to stay on it. Very disturbing to say the least. With those people I think they have worked very hard to be OK with just accepting the addiction because it's difficult to get off, so they just change their mindset instead and compare it to insulin. Kinda sad.
I would think a very gradual tapering down is the key. Methadone clinics also actually have what they call a "blind detox" where the patient doesn't know when there dose is being lowered - this is to help abate the psychological factor. The only prob with that is you still know you are going off, so it's not really "blind".
What about those places that specialize in rapid opiate detox (like opiates.com and detox24.com etc.)? I wrote the former and they told me they specialize in methadone detox.
All the best to you.
It is sad when some do compare it to insulin, when the person saying it is an opiate addict with nothing else involved. Two different things, completely. But, there are factors that could contribute to why the given person is on opiates in the first place. If it is a person who has to take the meds or face a life of miserable pain, then comparing it to insulin is feasible. If it is a person who flat out doesn't want to come off, then just say you don't want to. UROD? Now that's scary. Kind of like a **** shoot. Is the doctor I found good? There are quite a few quacks out there doing it. There are some good ones. Caveat emptor.
the acute insomnia is a tough one... i was given 20mg. of ambien to make me sleep and i still barely slept... and then when the ambien did start to work after about a month or so i became dependent on the ambien to keep helping me sleep... but after about three months my psychiatrist took me off of the ambien and within a few weeks i was sleeping independently... it was wonderful to once again be able to put my head on a pillow and fall asleep like a "normal" person!!!
i have been drug and alcohol free for a little over four months now and take a drug called seroquel to sleep... i had pancreatitis in december and was on ambien again at the time and they tried me on seroquel instead for sleep... seroquel is an anti-psychotic, a neuroleptic drug used to treat schizophrenia... but it has such a sedative side-effect that it is effective as a sleep agent..... i am not schizophrenic!! but it sure as hell helps me sleep at night~ i also suffer from depression and take prozac and neurontin and the seroquel helps with mood also...
just remember,this too shall pass, it really will... our bodies want normalcy... your body will work with you and your mind set will really help you... and i see that you have the mind set to get through this!!!
"This too shall pass"
How many times have I heard that?!?!?!?!?!?!
They make Beano for that.
heh-heh....can never pass up a "fart" reference....as someone else stated in another post, you ARE a hoot!!!! Love your humour. (Are you sure you're not my brother???...you sound just like him!) :) But I think you're a gal, right? Take care, hootie "pootie"...smile Hope all's well with you. Love, Lisabet
use suboxone instead of methadone to get through while the done gets out of your body organs! works great!! it gave me my life back.